I got my period in week 3 of the pills because I did not "sunday" start. I started the pills 2 weeks after my period was over on a saturday. Since I am on my period right now and have been for a week, is it ok to just start the 2nd month of pills now that I've finished the active ones? I want to be protected against pregnancy and do not intend on skipping the sugar pill week next month. My Dr. said it takes a month for birth control to be effective. I plan on being sexually active next week and want to be sure the pill is working. I have not missed any pills and am not on any other medicines. I am healthy and don't smoke and am 30 years old. I have taken birth control in the past with no problems. Any feedback is greatly appreciated. Thank you. :)
16 Oct 2010
Yes, that is fine to skip the sugar pills for this month.
You say you have your period at the moment. It is more likely to be breakthrough bleeding which is very common when changing brands of pills.
If you choose to skip your sugar pills this month you most likely will also skip your period.
All the best.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... last few months. I had missed a period a few months ago and from now on I get my period the week before my placebo/sugar pill week. Do you think ...
1 answer • 8 Jan 2011
I've been taking Ortho Tri-cyclen lo for about to 2 years now and just switched to Ortho tri-cyclen?
... My boyfriend and I are sexual active we have been having unpretective sex for the past few months and i havent had a problem yet. But just how ...
2 answers • 18 Jan 2013
I've been on the pill since November 2014. My last pill was March 20 something. I was off birth control for April. I started the pills again May ...
1 answer • 8 May 2015
I've been on birth control (ortho tri cyclen lo) for a year and a half now and I started taking amoxicillin in the beginning of June. I stopped ...
1 answer • 25 Aug 2015
Ortho Tri-Cyclen - I tried to skip a period and ended up with one anyways, but it's been over a week
... and I still have a slight period. What should I do? Do I stop taking the pills for a few days or just keep going with them?
0 answers • 18 Oct 2015